Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 8, 2000, 6:40 PM MDT for McCone County, Montana. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 2000, 6:40 PM MDT (00:40 UTC)
- Expired
- Jun 8, 2000, 7:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County McCone County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:00 PM MDT | Hail 1 | Circle, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGGW 090042 SVRGGW MTC055-090145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 640 PM MDT THU JUN 8 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR...MCCONE COUNTY IN NORTHEAST MONTANA * UNTIL 745 PM MDT * AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 36 MILES SOUTH OF WELDON...OR ABOUT 30 MILES SOUTHWEST OF CIRCLE...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR...WATKINS AT 700 PM MDT VERY LARGE HAIL AND HEAVY RAIN IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...SEEK SHELTER INDOORS. MCNULTY8/FORRESTER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:10 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 8, 2:10 PM MDT, 4 hours 30 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 210 PM MDT THU JUN 8 2000 SW FLOW ALOFT WILL CONTINUE OVER MT INTO THE WEEKEND BUT WITH A COOLING TREND AS UPPER RIDGE AXIS MOVES TO THE EAST. SFC LOW WILL MOVE INTO ERN MT TONIGHT. SEVERAL FACTORS FAVORABLE FOR SVR WX THIS EVENING. CAPES APPROACHING 3000 J/KG... 850 MB OF 14C... LI OF -8... THETA-E RIDGE AND APPROACHING COLD FRONT FROM THE WEST. FAVORING THE ETA/MESOETA AT THIS TIME. AVN TOO LOW ON DEW POINTS. WILL DOING A 21Z SOUNDING WITH THE LIKELYHOOD OF SVR WX. FORECAST HODOGRAPHS FAVOR RIGHT TURNING SUPERCELLS. STRONG WINDS AND HAIL MOST LIKELY THREATS. INVERTED SFC TROF REMAINS OVER NE MT FRIDAY KEEPING THE AIR UNSTABLE ENOUGH FOR THUNDERSTORMS. HOWEVER...SVR CONVECTION SHOULD BE TO THE EAST OF MT. WILL MENTION SCATTERED THUNDERSTORMS IN FORECAST. A SHORTWAVE IS FORECASTED TO MOVE NE ACROSS ERN MT FRIDAY NIGHT. ATMOSPHERE EXPECTED TO BE MARGINALLY UNSTABLE WITH LI NEAR ZERO. WILL MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS. NE MT GENERALLY WILL BE IN BETWEEN SYSTEMS ON SAT WITH WEAK HIGH PRESSURE. WILL NOT MENTION ANY PRECIP ON SAT. WILL HAVE TEMPS CLOSE TO FWC THRU SAT. FORRESTER .EXTENDED...H5 LOW MOVES ACROSS THE REGION DURING THE EXTENDED PERIOD. BEST DAY FOR PCPN WILL BE ON SUNDAY-SUN NGT...CHC OF SHOWERS ON MONDAY...DRIER ON TUES. CORD CALL TO BYZ...MEX TMPS GOOD SO FAR SINCE THEY TURNED IT ON. MRF SEEMS TO HAVE AN OK HANDLE ON THE UPCOMING EVENT...THE OTHER MODELS ALL HANDLE THINGS IN DIFFERENT MANNERS. THEREFORE A LOWER THAN NORMAL CONFEDIENCE IN THE FORECAST TODAY. SUN WILL BE THE WARMEST DAY...COOLING TO AROUND 70 BY TUES...LOWS IN THE LOWER 50S TO UPPER 40S. PROTON GGW TBWWB 060/078 050/077 050/077 051/075 050/072 795431/94421 GDV TBWWB 062/080 052/079 052/078 053/075 050/074 794441/94421
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:12 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 63 min |
| Jun 8, 6:21 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 54 min |
| Jun 8, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Jun 8, 7:22 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 68 min |
| Jun 8, 7:38 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 67 min |
| Jun 8, 8:19 PM MDT | Tornado Warning | GGW | Garfield | 56 min |
| Jun 8, 8:26 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jun 8, 8:59 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 61 min |
| Jun 8, 9:14 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 61 min |
| Jun 8, 9:39 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 66 min |
| Jun 8, 9:46 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 59 min |
| Jun 8, 10:03 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 57 min |
| Jun 8, 10:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 56 min |
| Jun 8, 11:00 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jun 8, 11:07 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 53 min |
| Jun 9, 1:19 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
| Jun 9, 12:56 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 64 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.